The 14-year-old and a 19-year-old man were taken to Glasgow Western Infirmary after becoming ill in a city centre burger bar.
An ambulance was called to the McDonald's in Argyle Street.
The incident happened at around 2.30pm on Thursday and police warned youngsters they are risking their lives.
There is no suggestion the boy became ill because of anything he had eaten in the restaurant.
Police said a 29-year-old man also became unwell, but did not require hospital treatment.
In a statement, Police Scotland said: "Both males were conveyed to Glasgow Western Infirmary and were released after treatment.
"A third man, aged 29, was also taken unwell. However, he did not require to be treated."
The Evening Times previously revealed how an increasing number of legal highs contain illegal drugs.
Chief Inspector Alan Porte, area commander for Glasgow city centre, said: "No-one can be sure exactly what is in these substances.
"Anyone who takes them really doesn't know what they are getting.
"Please don't take risks with your health by consuming 'legal highs'.
"Most of these packages clearly state that they are not intended for human consumption and I would ask people to think about why that is."
The incident comes after a report revealed dozens of Scots have died after taking so-called legal highs.
For the first time, the latest drug death statistics report shows how many people who died of drug overdose had taken "novel psychoactive substances", or legal highs, and in how many cases they were implicated in the cause of death.
The figures, for 2012, showed there were 36 deaths in Scotland where legal highs were found during the toxicology report, three times the death rate from ecstasy.
Former top cop and Labour's justice spokesman, Graeme Pearson, said: "Legal doesn't mean safe.
"While lawmakers need to review how we address new chemical compounds which fall outside existing prohibitions, there is a role for the Scottish Government, schools, colleges, universities, pubs, nightclubs, health professionals, parents and young people themselves to ensure that the risks of taking these drugs are properly understood."